Idaho, 2010Heavy Snow in Idaho, May 10 to 11, 2010
May 10 to 11, 2010 · NWS PIH · 1 event in 1 county or zone
Heavy snow fell above 6,000 feet in the South Central Highlands. 10 inches fell at Howell Canyon with 9 inches at Bostetter Ranger Station and 11 inches at Magic Mountain.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow fell above 6,000 feet in the South Central Highlands. 10 inches fell at Howell Canyon with 9 inches at Bostetter Ranger Station and 11 inches at Magic Mountain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 10, 1:18 PM MST, 3 hours 42 minutes earlier.
Area forecast discussion, May 10, 1:18 PM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT MON MAY 10 2010
.SHORT TERM...A CLOSED LOW PRESSURE SYSTEM IS MOVING INTO NORTHERN
CALIFORNIA THIS AFTERNOON. THE GFS TRACK WAS PREFER ED SLIGHTLY
OVER THE NAM TRACKING THIS LOW ACROSS CENTRAL NEVADA AND UTAH NEAR
TUESDAY MORNING AND THEN LIFTING IT NORTHEAST ON WEDNESDAY. BOTH
MODELS SUGGEST A GOOD DEAL OF MOISTURE...PERHAPS A HALF INCH
LIQUID WATER EQUIVALENT TONIGHT THROUGH TUESDAY WITH FOCUS IN THE
SOUTH CENTRAL AND CARIBOU HIGHLANDS. WRAP AROUND MOISTURE WILL
EXTEND INTO THE CENTRAL MOUNTAINS AS WELL. THUNDERSTORMS HAVE
DEVELOPED IN NORTHEAST NEVADA AND EXPECT SOME OF THIS CONVECTION
WILL PROGRESS INTO THE EASTERN MAGIC VALLEY AND SOUTH CENTRAL
HIGHLANDS THIS EVENING. MODELS SHOW DIFFERENCES IN SNOW LEVEL...THE
NAM DROPPING SNOW LEVELS AT IDAHO FALLS TO THE VALLEY FLOOR TUESDAY
MORNING. THE 18Z RUN OF THE NAM HAS ADJUSTED THIS CLOSER TO ABOUT
6000 FT AGL...MUCH MORE ACCEPTABLE. THE CONVECTIVE ELEMENT TONIGHT
LEAVES PLENTY OF ROOM FOR WIDE SWINGS IN MODEL QPF AND POTENTIAL
SNOW ACCUMULATION AT HIGHER ELEVATIONS. SNOW AMOUNTS WERE
INCREASED SLIGHTLY ON THE HIGHER PEAKS IN CASSIA COUNTY OVER TO THE
NORTHERN WASATCH. OTHERWISE...HAVE STAYED IN THE MIDDLE OF THE
ROAD AND PRETTY CLOSE TO THE 3 TO 6...MAYBE 7 INCHES IN THE
CURRENT WINTER WEATHER ADVISORY. BOTH THE GFS AND NAM DEVELOP A
SURFACE LOW IN UTAH EARLY TUESDAY WITH AND INVERTED TROUGH
EXTENDING NORTHWARD BETWEEN POCATELLO AND BURLEY...AND A SLOW
PIVOT TO THE WEST. GENERALLY CATEGORICAL PRECIPITATION EXPECTED IN
MUCH OF THIS AREA TONIGHT AND TUESDAY. DAY TIME WEDNESDAY WRAP
AROUND MOISTURE WILL KEEP SCATTERED SHOWERS OVER SOUTHEAST IDAHO AS
THE LOW MOVES TOWARDS SOUTH DAKOTA INTO WEDNESDAY NIGHT. SHOWERS
MAY WELL LINGER I THE EASTERN HIGHLANDS THURSDAY MORNING. RS
.LONG TERM...THU THROUGH NEXT MON NIGHT. UPPER LEVEL LOW CONTINUES
ITS EASTWARD TREK AND FINALLY CLEARS THE GREAT BASIN FRI. SOME
INSTABILITY MEANS MOSTLY MOUNTAIN BASED SHOWER ACTIVITY ON FRI
AFTERNOON. QUITE A BIT OF DISCREPANCY AMONG PRODUCT SUITES AFTER
THIS TIME SO DID NOT ADJUST GRIDS BEYOND. ECMWF BRINGS IN ANOTHER
SHORTWAVE ON SAT WHILE GFS IS DRY UNTIL THE LAST 24 HOURS. MUCH
DRIER AND WARMER THAN SHORT TERM WITH AFTERNOON HIGHS REACHING ABOVE
SEASONAL NORMALS BY SAT. MESSICK
&&
.AVIATION...CEILING AND SHOWERS EXPECTED TONIGHT AS LOW MOVES INTO
UTAH. NORTHERLY FLOW WILL DEVELOP UPSLOPE MAINLY AT KBYI AND KPIH
AND EXPECT WORST CEILING AT KBYI. HOWEVER...THERE IS ENOUGH
MOISTURE THAT EVEN KIDA IS NOT IMMUNE TO IFR TONIGHT. EXPECT KSUN
TO CLOSE EARLY AS THE SOUTHERLY AND EASTERLY FLOW AHEAD OF THE LOW
BRINGS IN THE MOISTURE...HOWEVER THEY SHOULD PARTIALLY CLEAR TUE
MORNING AS THE AIRDROME OPENS WITH NORTHERLY FLOW DRYING OUT THE
BOUNDARY LAYER THERE. MAIN CONCERN IS COLD TEMPERATURES HELPING TO
BRING SNOW TO THIS ELEVATION IN THE MORNING. THE OTHER FORECAST
PROBLEM IS THUNDERSTORM ACTIVITY MON AFTERNOON AND EVENING. EXPECT
ONLY ISOLATED CONDITIONS BUT STRIKES ALREADY OCCURRING ALONG A
BOUNDARY JUST TO THE WEST THAT IS MOVING EASTWARD. HAVE ADDED VCTS
TO FORECASTS....AND EVEN A TEMPO GROUP TO KIDA WHERE INSTABILITY IS
GREATEST AND SUNSHINE HAS GREATEST EFFECT. MESSICK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
TUESDAY ABOVE 7000 FEET FOR THE IDZ018-031-032.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
TUESDAY ABOVE 6000 FEET FOR THE IDZ022-023-025.
&&
Hazardous weather outlook, May 10, 4:55 AM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
555 AM MDT MON MAY 10 2010
IDZ017>025-031-032-111200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
555 AM MDT MON MAY 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
AN UNSEASONABLY STRONG PACIFIC SYSTEM WILL START IMPACTING THE
AREA THIS AFTERNOON. RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AHEAD OF THIS NEXT SYSTEM. EXPECT WIDESPREAD
PRECIPITATION AND COLDER AIR BY TONIGHT. EXPECT SNOW
ACCUMULATIONS OF 2 T0 4 INCHES AS LOW AS 5000 FT ACROSS THE
SOUTHEAST HIGHLANDS THROUGH TUESDAY. EXPECT 4 TO 8 INCHES ACROSS
HIGHER ELEVATIONS IMPACTING MOUNTAIN PASSES ACROSS THE SOUTHEAST
HIGHLANDS THROUGH TUESDAY. RAIN ACCUMULATIONS OF 1/4 TO 3/4 OF AN
INCH ARE POSSIBLE IN LOWER ELEVATIONS ACROSS SOUTHEAST IDAHO WITH
THIS SYSTEM. EXPECT 1 TO 2 INCHES OF SNOW AS LOW AS 5000 FT
ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. HIGHER
ELEVATIONS WILL SEE 3 TO 6 INCHES OF SNOW ACROSS THE CENTRAL
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDESPREAD RAIN AND SNOW FALL WILL CONTINUE TUESDAY. EXPECT THE
HIGHEST AMOUNTS ACROSS THE SOUTH CENTRAL HIGHLANDS...WASATCH
MOUNTAINS AND THE CARIBOU HIGHLANDS. SCATTERED PRECIPITATION IS
EXPECTED THROUGH THE REST OF SOUTHEAST IDAHO THROUGH THE DAY
TUESDAY.
EXPECT GRADUAL WARMING AND CLEARING CONDITIONS THROUGH THE
REMAINDER OF THE PERIOD WITH ABOVE NORMAL TEMPERATURES BY SATURDAY
AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, May 10, 2:42 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
342 PM MDT MON MAY 10 2010
IDZ021-102230-
BINGHAM ID-POWER ID-BANNOCK ID-
342 PM MDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF AMERICAN FALLS..MOVING NORTHEAST
AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
SPRINGFIELD...
LAT...LON 4323 11293 4310 11253 4272 11288 4279 11310
TIME...MOT...LOC 2142Z 205DEG 20KT 4284 11294
!HUSTON!
Special weather statement, May 10, 3:32 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
432 PM MDT MON MAY 10 2010
IDZ020-021-102315-
BUTTE ID-BONNEVILLE ID-BINGHAM ID-
432 PM MDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SPRINGFIELD..MOVING NORTH AT
25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
TABER...
ATOMIC CITY...
LAT...LON 4362 11285 4353 11237 4304 11272 4308 11296
TIME...MOT...LOC 2232Z 199DEG 24KT 4319 11278
!HUSTON!
Special weather statement, May 10, 3:34 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
434 PM MDT MON MAY 10 2010
IDZ022-102315-
ONEIDA ID-POWER ID-CASSIA ID-
434 PM MDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLACK PINE..MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN ONEIDA COUNTY...
RURAL SOUTHEASTERN CASSIA COUNTY...
RURAL WESTERN ONEIDA COUNTY...
RURAL EASTERN CASSIA COUNTY...
RURAL SOUTHERN POWER COUNTY...
LAT...LON 4200 11310 4250 11292 4239 11257 4199 11284
4199 11305
TIME...MOT...LOC 2234Z 199DEG 24KT 4206 11294
!HUSTON!Special weather statement, May 10, 3:38 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
438 PM MDT MON MAY 10 2010
IDZ017-021-022-102315-
BLAINE ID-POWER ID-CASSIA ID-
438 PM MDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
WEST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IDAHOME..MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HEGLAR...
COLD WATER...
INTERSTATE 86 FROM YALE THROUGH MASSACRE ROCKS...
LAT...LON 4289 11322 4270 11284 4237 11325 4246 11346
TIME...MOT...LOC 2236Z 212DEG 19KT 4249 11329
!HUSTON!
Heavy Snow, South Central Highlands
- When
- May 10, 5:00 PM MST to May 11, 11:00 AM MST
- Where
- South Central Highlands forecast zone
- Reported by
- SNOTEL
Heavy snow fell above 6,000 feet. 10 inches fell at Howell Canyon with 9 inches at Bostetter Ranger Station and 11 inches at Magic Mountain.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 10, 20103 deaths · 117 injured · $2.6 million · EF4 · 97 events
- Tornadoes and Hail in Oklahoma, May 10, 20103 injured · $1.1 million · EF2 · 44 events
- Tornadoes and Flood in Kansas, May 10, 2010$605,000 · EF2 · 62 events
- Wildfire and Dust Storm in Texas, May 10, 20101 injured · $265,000 · 56 kt wind · 19 events
- High Wind in Iowa, May 10, 2010$205,000 · 64 kt wind · 7 events
- Tornadoes and Hail in Kansas, May 10, 2010$40,000 · EF0 · 25 events
- High Wind in New Mexico, May 10, 2010$53,000 · 62 kt wind · 19 events
- Frost and Freeze in Kentucky, May 10, 201033 events
- Tornadoes and Damaging Winds in Kansas, May 10, 2010$5,000 · EF1 · 7 events
- Hail and Damaging Wind in Arkansas, May 10, 2010$25,000 · 1 in hail · 4 events
- High Wind in Texas, May 10, 2010$5,000 · 62 kt wind · 23 events
- Frost and Freeze in New York, May 10 to 11, 201023 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231983.